Insulin Reaction

lisarddl
By lisarddl Latest Reply 2014-02-07 09:52:21 -0600
Started 2014-02-06 22:15:43 -0600

I just took my first ever shot of lantis about an hour ago and ever since I have felt a little shaky with a slight headache; even a cloudy head. Is this usual? I checked my sugar levels and they are still on the high side, as in 272.

Tags: insulin

3 replies

Gabby
GabbyPA 2014-02-07 09:52:21 -0600 Report

Those are signs of a low and if your numbers are still high, you may want to call the doctor and see if there is an allergy going on. Or you may want to test again to make sure your meter is working right.

jayabee52
jayabee52 2014-02-07 09:34:09 -0600 Report

Howdy Lisarddi

I can't be sure since I don't know your history with diabetes, but what you may be experiencing is what I call "false lows" My late wife "Jem" used to have those. She would get Blood Glucose (BG) readings of 300 mg/dl or more due to taking cortisone shots or prednisone pills to combat her flares from Lupis. Once the flare was over we used the sliding scales set up by her endo to bring her BGs back closer to normal. Quite often, usually late at night she would get symptoms of lows, but when I got the meter on her ( I had to take her blood and read the meter cause she was blind) she was somewhere like 180 mg/dl. She was coming down, but clearly not "hypo" yet she had all the symptoms of it, shakiness, confusion, sweat, ravenous hunger. She had a stash of candy and cookies by the bed for just that reason and far too often I would be awakened by Jem moving around and scarfing down carb laden foods. She really didn't like it when I urged her to stop eating because she was not having a hypo.

Since I don't know your BG history I have no way of knowing for sure whether my supposition is valid or not, but it mght be something to consider.

Praying God's best for you and yours

James Baker

diabeticdummy
diabeticdummy 2014-02-06 22:59:18 -0600 Report

I've taken high doses of lantis 130 units and never had a reaction like that I would call doctor in am keep checking bg during night have you checked your lantis bottle liquid is clear no black particles in it not expired let us know what you find out

Next Discussion: Neuropathy »